MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR PROLONG 40MM BRNG STD; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. CR PROLONG 40MM BRNG STD; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number 110031421
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.D10: medical products: item#: 110031421, cr prolong 40mm brng std; lot#: 65740969.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial shoulder arthroplasty on an unknown date.Subsequently, the patient underwent a revision surgery due to the implants disassociating which was caused by the patient raising their arm while seated and placing their arm on top of their couch.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: visual examination of the returned product identified the bearing is locked onto the tray.Damage is seen in the spherical radius of the poly bearing and surface scuffs are seen on the rim of the tray.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: (b)(6) 2022: single view of the right shoulder demonstrates oblique appearance of the glenohumeral joint.A right total shoulder arthroplasty is present but evaluation of the hardware in the joint space is limited given obliquity.No fracture is seen.(b)(6) 2023: single view of the right shoulder demonstrates a right total shoulder arthroplasty with no obvious dislocation seen.No radiolucency.No bony fracture.Evaluation of the joint space is limited given single view.Impressions: right total shoulder arthroplasty without evidence for dislocation or humeral tray and bearing dissociation.Evaluation is limited given single view on both dates of imaging.Overall fit and alignment of the implants is appropriate, but evaluation is significantly limited given single view of the right shoulder on both dates of imaging.No signs of loosening, wear, radiolucency, or any other contributing factor such as malalignment that would cause issues with any of the components on the x-ray.No implant or anatomical concerns that would lead to revision.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CR PROLONG 40MM BRNG STD
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16984642
Report Number0001822565-2023-01396
Device Sequence Number6771698
Product Code PHX
UDI-Device Identifier00887868231520
UDI-Public(01)00887868231520(17)280117(10)65740969
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110031421
Device Catalogue Number110031421
Device Lot Number65740969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale